Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 1, 2021Laramie County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 1, 2021, 2:38 PM MDT for Laramie County, Wyoming. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2021, 2:38 PM MDT (20:38 UTC)
Expired
Jul 1, 2021, 3:15 PM MDT
In force
37 min
Issued by
NWS Cheyenne, WY

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 18 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 2:57 PM MDTHAIL 0.2511 W Cheyenne, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
240 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WWUS85 KCYS 012038
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
238 PM MDT Thu Jul 1 2021
 
WYZ116>118-012115-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
238 PM MDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
315 PM MDT...

At 237 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Crystal Lake Campground, or 14 miles west of
Cheyenne, moving north at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Granite Springs Reservoir, Federal, Granite Springs Campground,
Warren AFB, Crystal Lake Reservoir, Warren Af Base, Crystal Lake
Campground and Ranchettes.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 6, and between
mile markers 21 and 28.
 Interstate 80 in Wyoming between mile markers 338 and 359.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4100 10486 4100 10527 4139 10528 4140 10484
TIME...MOT...LOC 2037Z 181DEG 19KT 4109 10506 

$$

Allen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:35 PM MDT, 3 minutes earlier.

Area forecast discussion, Jul 1, 2:35 PM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
235 PM MDT Thu Jul 1 2021

.SHORT TERM...(This evening through Friday)
Issued at 155 PM MDT Thu Jul 1 2021

Scattered slow moving thunderstorms will continue across the region which
may cause localized flash flooding concerns mostly for Albany, Goshen, and Laramie
counties in southeastern Wyoming and Banner,Morrill, Scottsbluff, Kimball,
Cheyenne western Nebraska Panhandle counties until 7 PM MDT. A dry line over
Rock River in Albany could enhance any convection propagating eastward.
QPF accumulations will vary between 0.02-0.30 inches and
This monsoon mositure is much needed but with rainfall rates 1-2 inches/hr could
lead to multiple flood issues especially in urban areas. MRMS/ Dual Pol is spot on with 3hr
rainfall accumulations in Scottsbluff ranging from 1.40-1.50 inches.

Tonight, temperatures will trend in the upper 50s to lower 60s across the region.
It will feel muggy tonight as this mositure will continue to stick around thus
leading into Friday morning. Gusty winds will persist Friday from 20-25 MPH but
with another chance of precipitation will reduce fire weather concerns.

Saturday, there is a higher chance of precipitation causing flooding concerns again due
to low shear but the CAPE profile is skinny almost non-existent which means storms
will have trouble initializing. PWATs are high Saturday afternoon into late evening
so we'll continue to monitor closely.

.LONG TERM...(Friday night through Thursday)
Issued at 155 PM MDT Thu Jul 1 2021

Sunday...Should see a bit less shower and thunderstorm coverage
compared to Saturday with slightly warmer temperatures aloft, though
still isolated to widely scattered afternoon coverage over our south
central counties from the Snowy Range to near Cheyenne.

Monday...Ridging aloft breaks down somewhat as a shortwave trough
feature moves over the ridge, and with an increase in low and mid
level moisture, expect a general increase in afternoon and evening
shower and thunderstorm coverage.

Tuesday...Somewhat similar coverage to Monday with scattered showers
and thunderstorms during the afternoon and evening under northwest
flow aloft. A bit cooler with the coverage of showers and
thunderstorms.

Wednesday-Thursday...Ridging aloft builds overhead, and with the
warmer temperatures aloft, more limited shower and thunderstorm
coverage is anticipated, isolated at best. Warmer temperatures also
expected with the forecasted 700 mb temperature rise.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1124 AM MDT Thu Jul 1 2021

Wyoming TAFS...VFR at Rawlins and Laramie, with thunderstorms in
the vicinity from 20Z to 03Z. Wind gusts to 25 knots until 03Z.

MVFR at Cheyenne until 19Z, then VFR until 06Z, then IFR until
15Z, then VFR. Thunderstorms in the vicinity from 21Z to 02Z. Wind
gusts to 25 knots until 02Z.

Nebraska TAFS...VFR. Thunderstorms in the vicinity at Scottsbluff
until 03Z, and at Chadron, Alliance and Sidney from 21Z to 02Z.
Wind gusts to 25 knots until 03Z, and to 26 knots after
15Z Friday.

&&

.FIRE WEATHER...
Issued at 155 PM MDT Thu Jul 1 2021

Good recovery and short waves of moisture will keep fire weather concerns
low this week. The low end risk day falls on Sunday morning to afternoon as
minimum relative humidity values trend from 18-23% throughout southeastern
Wyoming and the western Nebraska Panhandle. Overall, wind gusts remain under
20 MPH therefore, the risk remains low at this time. Although, thunderstorms
along with lightning could potentially start new fire growth.

&&

.HYDROLOGY...
Issued at 155 PM MDT Thu Jul 1 2021

Flash Flood Warning for Scotts Bluff, NE will continue until 4:15
PM. 1.25-1.50 inches has already fallen causing urban street
flooding. Additionally, 0.75-1.25 inches is expected until 4:15
PM. Reports of rainfall vary across the region with 0.64 at 1:20
PM in downtown Scottsbluff and 1 NW Scottsbluff measured 1.45
inches. Another report in Yoder, Wyoming received 2.37 inches so
far.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...AW
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...AW
HYDROLOGY...AW
Hazardous weather outlook, Jul 1, 5:58 AM MDT, 8 hours 40 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Cheyenne WY
558 AM MDT Thu Jul 1 2021

WYZ101>119-021200-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
558 AM MDT Thu Jul 1 2021

This hazardous weather outlook is for east central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Another round of showers and thunderstorms will develop between
noon and 300 PM along and west of the Interstate 25 corridor.
These thunderstorms will move very slow eastward and produce
localized very heavy rainfall at times. Some localized flash
flooding is possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Afternoon showers and thunderstorms are expected to develop
through the holiday weekend. A few strong storms are possible on
Friday with gusty winds, heavy rainfall, and small hail possible.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ002-003-019>021-054-055-095-096-021200-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
558 AM MDT Thu Jul 1 2021

This hazardous weather outlook is for the western Nebraska
Panhandle.

.DAY ONE...TODAY AND TONIGHT

Isolated thunderstorms are possible late this afternoon and this
evening. Some thunderstorms may contain heavy rainfall and gusty
winds up to 50 mph.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Afternoon showers and thunderstorms are expected to develop
through the holiday weekend. A few strong storms are possible on
Friday with gusty winds, heavy rainfall, and small hail possible.

.Spotter information statement...

Spotter activation will not be required at this time.

In the hours before

Special weather statement, Jul 1, 12:21 PM MDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1221 PM MDT Thu Jul 1 2021

NEZ019>021-054-055-WYZ117>119-020100-
Scotts Bluff County-Banner County-Morrill County-Kimball County-
Cheyenne County-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
Including the cities of Scottsbluff, Gering, Harrisburg, Angora,
Bridgeport, Bayard, Redington, Kimball, Sidney, Brownson,
Whitaker, Federal, Horse Creek, Cheyenne, and Pine Bluffs
1221 PM MDT Thu Jul 1 2021

...SLOW MOVING THUNDERSTORMS COULD CAUSE FLASH FLOODING RISK THIS
AFTERNOON...

Slow moving thunderstorms will propagate off the Laramie Range
which could cause flash flooding in the following locations:
Albany and Laramie counties in southeastern Wyoming and Banner,
Morrill, Scottsbluff, Kimball, Chenneye western Nebraska Panhandle
counties. These storms will continue now until 7PM moving eastward
towards Nebraska.

Although low risk at this time, any excessive rainfall over portions
of the Mullen Fire burn scar will result in debris flow. The
debris flow can consist of rock, mud, vegetation and other loose
materials.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

AW
Special weather statement, Jul 1, 1:12 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
112 PM MDT Thu Jul 1 2021

WYZ115-116-012000-
South Laramie Range WY-Laramie Valley WY-
112 PM MDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHEASTERN ALBANY
UNTIL 200 PM MDT...

At 111 PM MDT, Doppler radar was tracking a strong thunderstorm near
University Of Wyoming War Memorial Stadium, or near Laramie, moving
east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm. Heavy Rainfall will also be possible with this storm.

Locations impacted include...
Laramie, Tie City Campground, Yellow Pine Campground, University Of
Wyoming War Memorial Stadium and North Crow Campground.

This includes Interstate 80 in Wyoming between mile markers 309 and
325.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4128 10566 4149 10561 4148 10528 4115 10528
TIME...MOT...LOC 1911Z 284DEG 12KT 4139 10554

Allen
Local storm report, Jul 1, 2:07 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
207 PM MDT THU JUL 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HEAVY RAIN       1 NW SCOTTSBLUFF        41.85N 103.72W
07/01/2021  M1.45 INCH       SCOTTS BLUFF       NE   PUBLIC

            RAIN FELL IN A ONE HOUR PERIOD.

&&

RUBIN
Local storm report, Jul 1, 2:34 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT THU JUL 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     FLASH FLOOD      SCOTTSBLUFF             41.87N 103.66W
07/01/2021                   SCOTTS BLUFF       NE   EMERGENCY MNGR

            AVENUE B AND WEST 29TH AND AVENUE G FLOODED IN THE TOWN
            OF SCOTTSBLUFF PER EMERGENCY MANAGER.

&&

JALLEN
Special weather statement, Jul 1, 2:38 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
238 PM MDT Thu Jul 1 2021

WYZ116>118-012115-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
238 PM MDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
315 PM MDT...

At 237 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Crystal Lake Campground, or 14 miles west of
Cheyenne, moving north at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Granite Springs Reservoir, Federal, Granite Springs Campground,
Warren AFB, Crystal Lake Reservoir, Warren Af Base, Crystal Lake
Campground and Ranchettes.

This includes the following highways...
 Interstate 25 in Wyoming between mile markers 1 and 6, and between
mile markers 21 and 28.
 Interstate 80 in Wyoming between mile markers 338 and 359.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4100 10486 4100 10527 4139 10528 4140 10484
TIME...MOT...LOC 2037Z 181DEG 19KT 4109 10506

Allen

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:12 PM MDTSpecial Weather StatementCYSAlbany48 min
Jul 1, 1:14 PM MDTAreal Flood AdvisoryCYSGoshen3 hr
Jul 1, 2:57 PM MDTSpecial Weather StatementCYSLaramie48 min
Jul 1, 3:59 PM MDTFlash Flood WarningCYSLaramie3 hr
Jul 1, 12:58 PM MDTAreal Flood AdvisoryCYSScotts Bluff2 hr
Jul 1, 2:14 PM MDTFlash Flood WarningCYSScotts Bluff2 hr

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.